Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 182, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 2, 2007, 3:30 PM CDT for 4 counties in Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2007, 3:30 PM CDT (20:30 UTC)
- Expired
- May 2, 2007, 4:30 PM CDT
- In force
- 60 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Brown County, TX, Callahan County, TX, Coleman County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 58 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 12:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 657 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:02 PM CDT, 28 minutes earlier.
Area forecast discussion, May 2, 3:02 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 302 PM CDT WED MAY 2 2007 .SHORT TERM... A VERY BUSY DAY ACROSS WEST CENTRAL TEXAS AS SEVERE MCS IS MOVING EAST ACROSS THE AREA. THERE HAS BEEN EMBEDDED SUPERCELLS WITH STRONG MESOS IN THIS LINE. LOOKS LIKE THIS COMPLEX WILL MOVE CONTINUE EAST AND MAY EXIT MOST OF THE AREA BY 03/06Z. THE SOUTHERN PART OF THE LINE MAY STILL INTENSIFY ALONG THE I-10 CORRIDOR LATE THIS AFTERNOON AND EVENING WITH BETTER INSTABILITY ACROSS THIS AREA. .LONG TERM... LOOKS LIKE A QUIETER DAY ON THURSDAY WITH UPPER LEVEL SHORT WAVE RIDGE. HOWEVER...STILL GOOD INSTABILITY FOR AT LEAST SOME ISOLD TSTMS ON THURSDAY. LOOKS MAINLY DRY FOR FRIDAY. WEEKEND INTO EARLY NEXT WEEK STILL LOOKS INTERESTING. HIGHLY AMPLIFIED UPPER LEVEL TROF OVER THE ROCKIES WITH UPPER LEVEL SOUTHWEST FLOW OVER THE SOUTHERN PLAINS. DRYLINE WILL SET UP ACROSS WESTERN TEXAS SATURDAY THROUGH NEXT MONDAY. GOING WITH SLGT CHC TO CHC POPS ACROSS THE CWFA SATURDAY THROUGH NEXT MONDAY. .PRELIMINARY POINT TEMPS/POPS... ABILENE 61 83 65 89 / 80 20 10 10 SAN ANGELO 63 86 65 90 / 70 20 10 10 JUNCTION 64 85 65 89 / 80 30 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-IRION-JONES-KIMBLE-MASON- MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD- STERLING-SUTTON-TAYLOR-TOM GREEN. && 21
Hazardous weather outlook, May 2, 3:15 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 315 PM CDT WED MAY 2 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-032015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 315 PM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COMPLEX OF THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS MAINLY THE HEARTLAND...NORTHWEST HILL COUNTRY AND NORTHERN EDWARDS PLATEAU THROUGH THIS EVENING. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ALSO...ISOLATED TORNADOES ARE POSSIBLE. MORE THUNDERSTORMS MAY DEVELOP ACROSS THE WESTERN SECTIONS OF WEST CENTRAL TEXAS LATER TONIGHT. A FEW OF THESE STORMS MAY BE SEVERE. IN ADDITION...FLASH FLOODING IS A POSSIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER UPPER LEVEL SYSTEM WILL AFFECT WEST CENTRAL TEXAS THIS WEEKEND AND INTO THE FIRST OF THE COMING WEEK. STRONG STORMS MAY ONCE AGAIN DEVELOP SATURDAY AS AN UNSTABLE AIRMASS CONTINUES TO DOMINATE THE LOCAL WEATHER PICTURE THROUGH AT LEAST TUESDAY. GIVEN THE SATURATED SOILS OVER VIRTUALLY ALL OF WEST CENTRAL TEXAS...FLASH FLOODING IS A DISTINCT POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 2, 2:17 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
217 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND GST 1 N TENNYSON 31.73N 100.29W
05/02/2007 E70 MPH COKE TX AMATEUR RADIO
&&
JBRAZZELLocal storm report, May 2, 2:40 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
240 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL PAINT ROCK 31.51N 99.93W
05/02/2007 E0.88 INCH CONCHO TX LAW ENFORCEMENT
&&
09Local storm report, May 2, 2:52 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
252 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND GST 4 N BALLINGER 31.80N 99.96W
05/02/2007 E70 MPH RUNNELS TX AMATEUR RADIO
&&
JBRAZZELLocal storm report, May 2, 3:02 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
302 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 5 SSW WINTERS 31.89N 99.96W
05/02/2007 RUNNELS TX AMATEUR RADIO
SEVERAL TELEPHONE POLES DOWN
&&
JBRAZZELLocal storm report, May 2, 3:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
320 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST VALERA 31.75N 99.55W
05/02/2007 E70 MPH COLEMAN TX PUBLIC
&&
JBRAZZELLocal storm report, May 2, 3:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
321 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO 3 SSE WALDRIP 31.40N 99.41W
05/02/2007 MCCULLOCH TX FIRE DEPT/RESCUE
FIRE DEPARTMENT FROM LOHN SPOTTED A TORNADO
&&
JBRAZZELThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:40 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 65 min |
| May 1, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 51 min |
| May 1, 10:55 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 65 min |
| May 2, 2:01 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 29 min |
| May 2, 2:29 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 31 min |
| May 2, 9:08 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 16 more | 13 hr |
| May 2, 11:53 AM CDT | Tornado Warning | SJT | Irion, Sterling, Tom Green | 67 min |
| May 2, 12:49 PM CDT | Tornado Warning | SJT | Coke, Runnels, Sterling, Tom Green | 56 min |
| May 2, 12:54 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher, Tom Green | 66 min |
| May 2, 12:56 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 64 min |
| May 2, 1:28 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 47 min |
| May 2, 1:42 PM CDT | Tornado Warning | SJT | Coke, Runnels, Tom Green | 48 min |
| May 2, 1:55 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Crockett, Irion, Menard, Schleicher, Tom Green | 48 min |
| May 2, 2:05 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 55 min |
| May 2, 2:09 PM CDT | Tornado Warning | SJT | Coke, Runnels | 36 min |
| May 2, 2:28 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 32 min |
| May 2, 2:39 PM CDT | Tornado Warning | SJT | Coleman, Concho, McCulloch | 36 min |
| May 2, 2:41 PM CDT | Tornado Warning | SJT | Callahan, Coleman, Runnels, Taylor | 34 min |
| May 2, 2:54 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 36 min |
| May 2, 3:11 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 34 min |
| May 2, 3:11 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 34 min |
| May 2, 3:14 PM CDT | Tornado Warning | SJT | Brown, Coleman, McCulloch, San Saba | 46 min |
| May 2, 3:22 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 38 min |
| May 2, 3:39 PM CDT | Tornado Warning | SJT | Sutton | 51 min |
| May 2, 3:53 PM CDT | Tornado Warning | SJT | Brown, McCulloch, San Saba | 37 min |
| May 2, 3:54 PM CDT | Tornado Warning | SJT | Menard, Schleicher | 36 min |
| May 2, 4:25 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard | 35 min |
| May 2, 4:28 PM CDT | Tornado Warning | SJT | Kimble, Sutton | 32 min |
| May 2, 4:56 PM CDT | Tornado Warning | SJT | Kimble | 49 min |
| May 2, 5:21 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 54 min |
| May 2, 5:41 PM CDT | Tornado Warning | SJT | Kimble, Mason | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.